Alert archive / Kentucky / Wind Advisories in 2013

Wind Advisory 3, NWS Paducah, KY

March 10, 20134 states

NWS Paducah, KY issued this wind advisory at Mar 10, 2013, 1:04 PM CDT for 4 states. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 1:04 PM CDT (18:04 UTC)
Expired
Mar 10, 2013, 4:11 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
All 48 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS73 KPAH 101804
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT SUN MAR 10 2013


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ112-110000-
/O.NEW.KPAH.WI.Y.0003.130310T1804Z-130311T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-MISSISSIPPI-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...CHARLESTON
104 PM CDT SUN MAR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

* TIMING: THIS AFTERNOON AND EARLY EVENING

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  AS WELL AS HAZARDOUS CONDITIONS ON AREA LAKES. ANY UNPROTECTED
  OUTDOOR ITEMS THAT MAY BE BLOWN ABOUT SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION.

&&

$$

JP
1 follow-up statement
963 
WWUS73 KPAH 102111
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT SUN MAR 10 2013


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ112-102215-
/O.CAN.KPAH.WI.Y.0003.000000T0000Z-130311T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-MISSISSIPPI-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...CHARLESTON
411 PM CDT SUN MAR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE
TO EXPECTED TO REMAIN THERE.

$$

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:17 AM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, Mar 10, 6:17 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
617 AM CDT SUN MAR 10 2013

.UPDATE...
ISSUED AT 611 AM CDT SUN MAR 10 2013

UPDATE FOR 12Z AVIATION ONLY.

&&

.SHORT TERM...(TODAY AND SUNDAY)
ISSUED AT 300 AM CDT SUN MAR 10 2013

LATEST SURFACE ANALYSIS DEPICTS A LOW OVER EAST KS WITH OCCLUDED
FRONT EXTENDING INTO OK. REGIONAL RADAR LOOP DETECTED A LINE OF
SHOWERS AND A FEW THUNDERSTORMS EXTENDING ACROSS CENTRAL MO INTO
NORTHERN IL ASSOCIATED WITH AN OUTFLOW BOUNDARY OUT AHEAD OF THE
MAIN STORM SYSTEM.

THIS LOW WILL LIFT NE ACROSS MO TODAY AND INTO NORTHERN IL AND
LAKE MI TONIGHT. THIS WILL BRING A WARM FRONT ACROSS THE AREA
TODAY WITH A COLD FRONT IN ITS IMMEDIATE WAKE. SO FOR A BRIEF
PERIOD TODAY WE WILL RESIDE IN THE WARM SECTOR THAT WILL A FEW NON
SEVERE THUNDERSTORMS TO DEVELOP. INSTABILITY WAS WEAK WITH MAINLY
ELEVATED INSTABILITY THE CAUSE FOR THUNDER. K INDICIES WERE THE
MOST FAVORABLE INDICATOR WITH READING WELL ABOVE 30C. SHOWALTERS
WERE FLIRTING WITH ZERO ESPECIALLY SOUTH AND LI'S WERE APPROACHING
ZERO IN THE WARM SECTOR DURING THE DAY TODAY. THIS WAS WELL
REFLECTED BY THE O0Z RUN OF THE NAM...GFS...AND ECMWF. DID NOT KEEP
THUNDER IN THIS EVENING BUT WILL TAKE A CLOSER LOOK BEFORE PRESS
TIME TO SEE IF IT COULD LINGER AN HOUR OR TWO THIS EVENING.
OTHERWISE HAVE SPRINKLES FOR THE ENTIRE DAY AHEAD OF THE MAIN
SYSTEM AS DENSE MID LEVEL CLOUDS AND FEW LOW CLOUDS WERE PRODUCING
A FEW SPRINKLES OR BRIEF LIGHT SHOWERS IN THE WARM AIR ADVECTION
AHEAD OF SYSTEM. LEANED HEAVILY TOWARD THE FAIRLY STABLE OOZ SUN
ECMWF BUT MOST ALL THE MODELS WERE IN GOOD AGREEMENT ON ARRIVAL
AND EXIT. ALSO FOLLOWED WPC QPF CLOSELY BUT MODELS ARE OVERDOING
DEW POINTS SIGNIFICANTLY ATTM AND BELIEVE THE ONE TO TWO INCHES
WOULD BE A WORST CAST SCENARIO AS A RESULT. ALTHOUGH THIS SYSTEM
IS NOT A STRONG ONE CURRENT THINKING IS MUCH DRIER AIR WILL FOLLOW
IN ITS WAKE THAN MODELS CURRENTLY WOULD SUGGEST SO LEANED TOWARD A
DRIER SCENARIO IN ITS WAKE.

WINDS WILL BE STRONG TODAY BUT BELOW ADVISORY CRITERIA SO PLAN ON
ISSUING AN SPS CONSIDERING THE ABNORMAL WARM TEMPS WILL LIKELY
PROMPT SOME OUTDOOR ACTIVITIES WERE ITS NOT RAINING. LITTLE CHANGE
IN TEMPS FORECAST WITH MUCH ABOVE NORMAL UNTIL FRONTAL PASSAGE
TODAY WEST OF THE MISSISSIPPI AND TONIGHT EAST OF THE RIVER.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 300 AM CDT SUN MAR 10 2013

A PROLONGED PERIOD OF DRY WEATHER WILL PREVAIL THROUGH MUCH OF THE
WEEK. THE PRESENCE OF AN UPPER LOW OVER SOUTHEASTERN CANADA WILL
MAINTAIN A NORTHWEST FLOW PATTERN ACROSS THE EASTERN HALF OF THE
NATION...WITH A RIDGE OUT WEST. AS THE WEEK PROGRESSES HOWEVER...THE
CENTER OF THE LOW WILL TEND TO MIGRATE TO THE EAST...WHICH SHOULD
KEEP THE COLDEST AIR NORTH AND EAST OF THE AREA. SLIGHTLY BELOW
NORMAL TEMPERATURES WILL START OFF THE EXTENDED PERIOD...WITH HIGHS
WEDNESDAY IN THE UPPER 40S TO LOWER 50S AND LOWS IN THE UPPER 20S TO
LOWER 30S.

THE CENTER OF HIGH PRESSURE WILL BEGIN TO SHIFT EAST OF THE REGION
WEDNESDAY NIGHT...WHICH WILL ALLOW FOR SOME WARMING ON THURSDAY
AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES ON THURSDAY ARE
FORECAST TO WARM WELL INTO THE 50S...REACHING THE LOWER AND MID 60S
BY FRIDAY. IT NOW APPEARS AS THOUGH THE AFOREMENTIONED COLD FRONT
MAY NOT COMPLETELY PASS THROUGH THE REGION...AS BOTH THE GFS AND
ECMWF STALL THE FRONT AND STRENGTHEN A BAROCLINIC ZONE SOMEWHERE IN
THE VICINITY OF THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS
LATE IN THE WEEK. PRECISELY WHERE THIS ZONE BECOMES ESTABLISHED WILL
MAKE A HUGE DIFFERENCE IN TEMPERATURES...AS THERE IS CURRENTLY
CONSIDERABLE SPREAD AMONG AVAILABLE GUIDANCE. WILL UTILIZE A BLENDED
APPROACH FOR NOW. ALSO INTRODUCED A SLIGHT CHANCE FOR SHOWERS
SATURDAY AND SATURDAY NIGHT. IT MAY BECOME NECESSARY TO EXTEND THIS
BACK INTO FRIDAY NIGHT IF FUTURE MODEL OUTPUT SUGGESTS SO.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 611 AM CDT SUN MAR 10 2013

VFR WILL BECOME MVFR CIGS THIS AM FOR KPAH AND KCGI AND AROUND 18Z
FOR KEVV AND KOWB. RAIN AND POSSIBLE TS WILL START EARLY AFTN KCGI
MID AFTN FOR KPAH AND LATE AFTN FOR KEVV AND KOWB EXPECT MVFR VSBY
AT ONSET OF PRECIP. GUSTY SOUTH WINDS AHEAD AND WITH PRECIP ONSET
WILL BE A DEFINITE FACTOR FOR FLIGHT PLANS. RAIN WILL BEGIN ENDING
BEFORE 6Z FOR KCGI AROUND 6Z AT KPAH AND MORE TOWARD 8Z FOR KEVV
AND KOWB WITH VSBY MARGINAL DUE TO FOG AFTER PRECIP ENDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...KH
SHORT TERM...KH
LONG TERM...RP
AVIATION...KH
Hazardous weather outlook, Mar 10, 4:52 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
452 AM CDT SUN MAR 10 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
452 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE HEARTLAND THIS
AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 10, 7:07 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
707 AM CDT SUN MAR 10 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-102300-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
707 AM CDT SUN MAR 10 2013

...GUSTY SOUTH WINDS TODAY...

WITH TEMPERATURES MUCH ABOVE NORMAL OUTDOOR ACTIVITY WILL LIKELY
BE ON THE INCREASE TODAY WHERE ITS NOT RAINING. SOUTHERLY WINDS OF
15 TO 25 MPH WILL DEVELOP TODAY WITH GUSTS TO 35 MPH. THIS WILL
CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN
ADDITION...BOATERS CAN EXPECT CONTINUOUS WHITE CAPS WITH SWELLS OF
ONE TO TWO FEET ON AREA LAKES AND WATERWAYS. THIS WILL CREATE
HAZARDOUS BOATING CONDITIONS ESPECIALLY ON WATERWAYS WITH A NORTH
SOUTH ORIENTATION. PEOPLE WITH OUTDOOR PLANS TODAY ARE URGED TO
TAKE CAUTION OF THE WIND.

Nearby

Wind Advisories in Kentucky, 2013Wind Advisories in Illinois, 2013Wind Advisories in Indiana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.